Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is chest congestion, trouble concentrating, aches, chills due to Xanax?

User rating for this question
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 545 Questions
Hi Dr. - I was hospitalized for high blood pressure in May 2013 and prescribed (Xanax) Alprazolam 0.25 MG Tablets of which I took 1 tablet which helped tremendously with no side effects and advised to take healthy measures to alleviate stress such as change in diet, exercise and talking to a health care professional. I have since changed my diet, exercise 5-7 days per week and have noted a drastic change for the better. I am a 31 year old female about 5'7'' and have lost 27 pounds since July to date - down from 173 to 146 and find that running really helps manage my stress levels. I had similar overwhelming anxieties and fears and felt like I was "losing control" in November 2013 so I took 1 tablet which again helped me tremendously with no side effects. I really did not want to take more than 1 every 6 months (if at all) but again on this past Friday night February 7 my thoughts were spiraling even with talking them out and exercising and I yet again took 1 tablet. My thoughts have calmed but my very hot-to-the-touch flushed face has not subsided and I am now experiencing intense chills even while bundled up and woke up this morning with chest congestion, aches and trouble concentrating. Could these be side effects of taking the tablet on Friday night? I'm trying to combat the side effects with staying hydrated and well rested but was concerned these might be side effects from taking the medicine. Any advice you can offer is greatly appreciated.
Posted Sat, 1 Mar 2014 in General Health
Answered by Dr. Fatbardha Sejdini 3 hours later
Brief Answer: Side effects of using Ocella.... Detailed Answer: Hi my dear, You are having flushed face and feeling very-hot-to-the-touch. You have been using Xanax other times, and felt good with no side effects. So, there are other factors causing your symptoms. As you have been hospitalized for high blood pressure, I strongly suggest to monitor your blood pressure. Usually, oscillations in bp might cause what you are currently experiencing. Next, chest congestion and having chills might be related to possible common viral infection/cold. However, I insist to monitor your blood pressure to rule out spikes in bp. You are reporting in your medical data to be taking Ocella 3 mg (a birth control pill). Please bare in mind that the use of this pill could cause hormonal changes that could be a cause to flushing face. In addition, this pill is also associated with increased risk for cardio-vascular events and might cause spikes in bp. Once again, I strongly suggest to: - monitor blood pressure, record the results and pass them to your doctor for further evaluation - discuss with your doctor about the side effects of ocella (especially when it comes to your heart and bp) and to change therapy. Hope it was of help! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor